I'm embarrassed to ask, but has anyone had problems with a itchy, burning vulva (or lips)? It has been 7 months since my radical hysterectomy (they took everything). It has been 2 months of itching and being uncomfortable. I have thought maybe I was allergic to my toilet paper or laundry detergent, or my pants are too tight and are rubbing the slit area. I don't know. I looked up the symptoms and I have looked at the area carefully with a mirror, plus I had my husband look at it. The area only appears pink from scratching. No rash or bumps or anything like that. Creams and powders don't work. Plus my already lowered libido is even worse. My husband and I can hardly have sex because of the dryness inside and out, even with KY. Let me know if anyone knows what this is and what I can do about it. I haven't gone to the doctor for it, because there's nothing for him to see. Thanks for your input.
It sure sounds like vaginal dryness. I've been dealing with it myself since about 7 months post op even with using estrogen. I ended up with a prescription for a vaginal estrogen called Vagifem. From that I changed to a compounded estrogen cream and now am again using Vagifem. Either one is great for this problem plus there are many, many more products available. You can read about them in this link to an article called Vaginal Dryness. For future reference, that article is one of many in the Hormone Articles found in the "HysterSisters Quick Links!" drop down menu, top/right side of the page.
It's definitely worth calling your doctor about this. You won't necessarily need to be seen. Perhaps your doctor will be willing to call in a prescription for you.
I hope this helps and that you get some relief soon!
OOOHHHH..i was just gonna post about the same thing..I am only out of the castle about 1 1/2 wks but I am experiencing the same thing!!!I itch!!!! esp. around episiotomy repair area..it seems like the hair is bothering me too. haven't talked to dr about it either..I have been using dermoplast spray to numb it and it is a small relief..also those tucks pads w/ witchhazel help some..you are not alone in this ..if you see your dr let us know what he says..hugs, Me..by the way..b4 surgery i had a little bit of this problem and i believe it was the soap i was using..I got a feminine wash from massengil..that really helped and seems to relieve it a little now too! your sisiter in itching
2 WEEKS OUT THIS STARTED WITH ME THE ITCHING AND THE BURNING I THOUGHT FOR SURE IT WAS A YEAST INFECTION WENT TO THE DR AND WAS GIVEN PREMARIN CREAM TO PUT ON AND A LITTLE IN AND LO AND BEHOLD IT WORKED !!I JUST NEEDED A LITTLE MORE ESTROGEN.
Thanks for all of your input. I think you hit it on the head about too little estrogen. I realized that I hadn't taken anything for awhile, as I was tapering off. The Estring sounds wonderful! I've emailed my doctor asking about it. Otherwise I took a pill and will make sure I don't go for so long in between taking them. But yes I'm dry inside and out, and it's painful to have intercourse even this far after the surgery. Also I wasn't having hot flashes, but an antidepressant I was taking must have curbed the menopause symptoms. Cymbalta. It helped me lose 15lbs. and was helping me deal with working so much and trying to get my ADHD son to hand in his homework so he doesn't flunk. I didn't notice when I didn't take my estrogen because the Cymbalta was helping with the other symptoms. Thanks. Gotta get back to work. Luv!
i am over a year post op and I have had severe vulva itching for about 2 months. I went to my gyn and had a pap smear and had her take a look. She said it is nothing but lack of estrogen. After intercourse I burn so badly and it burns when I have to urinate. Not the urine, it is the vulva burning. This is not fun. This is awful. I have tried ever cream on the market. Now they gave me the estring.. I am afraid to insert it myself. What if I put it in wrong? What if it hurts inside of me? Has anyone tried it and is is successful? Please reply soon before i scratch my little vulva off. Thank you!